Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 21, 2006, 3:19 AM CDT for Wayne County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 21, 2006, 5:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 151 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 210823 FFWOHX TNC181-211015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 319 AM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 515 AM CDT * AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE 2 TO 3 INCHES HAVE FALLEN IN PARTS OF WAYNE COUNTY SINCE 1 AM. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA...AS STORMS TRAIN ACROSS THE AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3502 8794 3502 8761 3543 8754 3544 8799 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 2:59 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 21, 2:59 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 AM CDT FRI APR 21 2006 DISCUSSION... WILL LET CURRENT WATCH CONFIGURATION CONTINUE AND ADJUST AS NEEDED. OTHERWISE...COLD FRONT EXTENDS FROM HOPKINSVILLE SOUTHWEST INTO THE ARKLATEX. UPPER FLOW IS ROUGHLY PARALLEL TO THIS FEATURE. THUS...FRONTAL BOUNDARY MOVEMENT WILL BE SLOW THROUGH THE DAY AND WILL NOT PUSH INTO WESTERN PORTIONS OF THE MID STATE UNTIL LATE THIS AFTERNOON. MEANWHILE...UPPER SHORTWAVE WILL MOVE ACROSS THE AREA AND CONTINUE THE CHANCE OF LARGE HAIL ACROSS THE MID STATE. BY 00Z...STRONG 850 MB FLOW WILL RESIDE BENEATH THE AREA OF GREATEST LIFT ACROSS THE PLATEAU. THUS...STRAIGHT LINE WIND DAMAGE WILL PEAK OUT LATE THIS AFTERNOON AND INTO THIS EVENING ACROSS OUR EASTERN COUNTIES. ADDITIONALLY...THETA-E RIDGING WILL STACK FAVORABLE ACROSS THE PLATEAU THIS EVENING AS WELL. TONIGHT...THE COLD FRONT WILL FINALLY PUSH EAST OF THE REGION AND BRING A DECREASE IN SHOWER ACTIVITY FROM WEST TO EAST. CONVECTIVE PRECIP WILL STILL ABOUND BEHIND THE FRONT BUT MOST OF THE THUNDER WILL HAVE MOVED EAST SO WILL EXCLUDE ANY THUNDER LATE TONIGHT OVER THE EASTERN HALF. DRIER WEATHER WILL INFILTRATE THE AREA ON SATURDAY ALONG WITH SLIGHTLY COOLER AND MORE SEASONABLE TEMPERATURES. IN THE EXTENDED FORECAST...SOUTHWESTERLY FLOW WILL BRING AN INCREASE IN MOISTURE TO THE AREA ONCE AGAIN. THIS INCREASE IN MOISTURE AND INSTABILITY WILL BE IMPACTED BY YET ANOTHER STRONG COLD FRONT MONDAY NIGHT. DYNAMICS LOOK QUITE STRONG WITH THIS SYSTEM WITH THE POTENTIAL FOR WIND DAMAGE LATE MONDAY NIGHT AND INTO TUESDAY. LOOK FOR DRIER AND COOLER AIR BEHIND THIS NEXT FRONT WITH TEMPS BELOW NORMAL FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 54 77 55 / 90 60 10 10 CLARKSVILLE 71 53 76 54 / 90 30 10 10 CROSSVILLE 71 53 71 50 / 100 80 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 5 AM FRIDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DAVIDSON...DICKSON...GILES... HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL... MAURY...MONTGOMERY...PERRY...ROBERTSON...STEWART...WAYNE...AND WILLIAMSON. && 21
Hazardous weather outlook, Apr 20, 7:11 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 711 PM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 711 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT AND PRODUCE SCATTERED THUNDERSTORMS. A FEW MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER STRONG FRONT IS DUE AROUND TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION LATE TONIGHT THROUGH FRIDAY. 19
In the hours before
Special weather statement, Apr 21, 12:23 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1223 AM CDT FRI APR 21 2006 TNZ022-024-056>058-093>095-210600- BENTON-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-PERRY-WAYNE- 1223 AM CDT FRI APR 21 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF OF MIDDLE TENNESSEE... WE ARE MONITORING STORMS CLOSELY MOVING THROUGH NEIGHBORING COUNTIES JUST WEST OF WAYNE AND PERRY AT THIS TIME. THUNDERSTORMS HAVE BEEN PRODUCING HAIL TO GOLF BALL SIZE IN CHESTER COUNTY IN WEST TENNESSEE. THESE STORMS WILL CONTINUE TO MOVE EAST AND INTO WAYNE AND PERRY COUNTIES BY 1 AM CDT. BOYD
Special weather statement, Apr 21, 2:28 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 AM CDT FRI APR 21 2006 TNZ005>007-022>027-056>061-093>095-210800- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 229 AM CDT FRI APR 21 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF OF MIDDLE TENNESSEE... STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHWEST MIDDLE TENNESSEE AT 230 AM CDT. SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR HICKMAN...LEWIS AND LAWRENCE COUNTIES UNTIL 245 AM CDT. WE ARE MONITORING THESE STORMS CLOSELY AS THEY MOVE EAST...AND THEY ARE SHOWING SIGNS OF WEAKENING. THESE STORMS ARE MOVING INTO AN AREA OF LOW LEVEL WARM ADVECTION AND MOISTURE ADVECTION. HOWEVER IT IS WELL NORTH OF THE SURFACE BOUNDARY...WHICH IS DOWN ACROSS ALABAMA. AIR MASS IS EXPECTED TO DESTABILIZE ACROSS SOUTHERN MIDDLE TENNESSEE DURING THE NEXT FEW HOURS...WHICH WILL SUPPORT MORE THUNDERSTORM DEVELOPMENT AND OCCASIONAL LARGE HAIL IN THE STRONGER STORMS. SHEAR PROFILES OFF OKOLONA PROFILER AND HYTOP ALABAMA RADAR DO NOT SUPPORT ROTATION. BOYD
Local storm report, Apr 21, 3:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST SPRING HILL 35.74N 86.92W
04/21/2006 E55-60 MPH MAURY TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS ESTIMATED WINDS AT 55-60 MPH.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 71 min |
| Apr 21, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 74 min |
| Apr 21, 1:44 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 21, 2:44 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 46 min |
| Apr 21, 3:12 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Williamson | 63 min |
| Apr 21, 3:29 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Apr 21, 3:32 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Apr 21, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 56 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 36 min |
| Apr 21, 4:07 PM CDT | Flood Watch | OHX | Clay, Coffee, Cumberland, Fentress, Grundy, Jackson and 6 more | 12 hr |
| Apr 21, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.